Couldn't find what you looking for?

TRY OUR SEARCH!

After having a PE I was on Coumain for 6 month. This was not to bad. Then I got another DVT they said I would be on it for the rest of my life. My weight started going up I had cornice headaches. I was diagnosed with fibromyalgia. 3 weeks ago they had to take me off the Coumadin for some tests. I have lost 4 pounds. Several days I have gone with out taking my Norco for muscle pain. Wonder if it is related? Wonder if I want to risk another DVT for the weight loss. My quality of daily life is getting better. Guess I will wait for the test results.
Reply

Loading...

I am a 51 year old female who has had 4 children. We are an active family. I have a group of ladies I walk with each day (3 to 4 miles each day in an hr or less). I have also taken tap lessons, and in my earlier years danced a lot, and taught aerobics.

Last summer, I had shortness of breath off an on. Finally, after it got so bad I could not even get up to go to the bathroom without being totally exhausted, I went to the doctor. This was 2 1/2 months after I first had the shortness of breath. I was dx with DVT and PE and in the hospital for 5 days--ICU for three.

After I got out of the hospital, they put me on Coumadin and told me to take it easy. I read on the internet that most people who have this same experience have had to quit a lot of their activity. I told myself, "not me!" After a month, I started back slowly, and less than a month after starting back exercising, I was 100% to my normal activity. One other thing I was told, is that I had to limit my diet on green veggies because of the vit K. My diet was mostly green veggies. I ate LOTS of salads, spinach, etc. Now I was down to eating very little if not none of these things. I have put on about 10 lbs, but my biggest complaint is that my mid section has grown immensely! It drives me insane. I look as if I have a tire around my midsection. I totally blame it on the Coumadin, but it is mostly because I cannot eat as healthy as I use to eat. They were wanting to take me off Coumadin, but I am planning a plane flight in about 6 weeks, so they said after, they will. It will be interesting to see what happens. My daughter is getting married this summer, and I really need to loose 20 lbs and tone up the mid section for this event.
Reply

Loading...

I was on coumadin for 6 months and gained 23 lbs. The doctors also told me that coumadin does not cause weight gain, but I couldn't find any other reason for the gain. Also, it irritated my stomach and caused my ulcers to come back with a vengance. Now that I am off of them, I hope everything goes back to normal.
Reply

Loading...

What keeps coming to me, reading through these posts, is that no one has found a way to keep the weight down while still on coumadin--which concerns me because I'm supposed to be on this for the long haul. I've been counting calories, taking spinning classes, and even working with a dietician in my hematologists' office, and in four months I've only lost 4 lbs. It's ridiculous! Please tell me someone out there has a solution for this!
Reply

Loading...

I am a 32 year old female. I have been taking Coumadin(warafin)for 4 months and I have gained 10-15 pounds and I feel meseriable. I've tried cutting my carb intake and exercising but I still feel and look fat. I asked my doctor if weight gain is a side effect and he said that it isn't linked to weight gain but I don't believe that. I started doing so research and came across this site and oddly everyone seems to be saying the same thing.

I am so disapointed in this drug. If in fact it is causing significant weight gain, or if there's potential for any side effect, whether it's mental, emotional or physical it should be disclosed and properly labeled.
Reply

Loading...

I am on cummadin 10,g one day and 13mg the next and I have to say I have not been able to lose my baby wieght and it has been over 3 yrs now since the birth of my last child as well as me starting to take the medicine. I can not lose weight and the doctors have told me that the medicine is not the problem however, I believe otherwise. I feel like I am holding fluids or something giving that my face looks puffy and when I do weigh myself I continuously go back and forth to the same weight's. I think considering that the medicine is sodium this plays a major factor in the deal. :'(
Reply

Loading...

I started Coumadin about 2 weeks ago and have gained TEN pounds already. My appetite hasnt been the same since I was in the hospital so I am eating MUCH less yet still gaining weight rapidly. :-(
Reply

Loading...

i thought it was just me thank god im so wanting to get off this rat poison hopefully soon
Reply

Loading...

a bit of possible good news...I finally got my dietician to listen to me when I said that I believed the coumadin was related to my weight gain--and subsequent inability to lose the pounds. She has referred me to an endocrinologist who apparently specializes in metabolic disorders, but also would be the one person in the state who'd be able to put two-and-two together if the coumadin really is the culprit. I'll let you all know if anything positive comes out of it. Unfortunately, since he's a specialist, I have to wait a couple months to see him. Here's hoping!
Reply

Loading...

I am now off the Coumadin for a week. It will be interesting to see what happens. I can already feel a difference, as I don't feel as bloated, and my clothes are fitting me better. I haven't seen much in the numbers yet though, but I am one of those that the weight takes forever to leave. I think I have figured it out, though. I believe that is the diet one has to be on that causes the weight gain. Before I was put on it, I ate a lot of salads, spinach, and so forth. My diet had to completely change. I asked a doctor about that the other day, and she told me that I could still eat veggies, corn, carrots, etc. What many don't understand is, those are starchy. She also mentioned I could eat rice. But, again, starch. Those type carbs cause weight gain (there is nothing wrong with those foods, just don't need to eat a lot). The good carbs...green veggies, are the ones that we have to stay away from when on coumadin. mnthrombo, I will be very interested to hear what the endocrinologist has to say. I've been told that if I have another clot, that I will be on coumadin for the rest of my life. If that happens, I told my husband, I was heading to a nutritionist. I will probably be going to an endocrinologist too. Hopefully that won't happen though.
Reply

Loading...

Yes. I have been on coumadin since late January (3 months) and feel that I am gaining weight daily (15~20lbs to date) and my doctor denies that it is from coumadin. I also stopped smoking last Oct 12th (6 months ago) and at first I assumed that it was from cigarette withdrawal. I visited my specialist2 weeks ago and have gained 4 1/2 lbs since she weighed me. I am not eating more either only 2 meals per day. I am supposed to be on this drug untillate August. I am sio disgusted. I cannot wear any of my clothes and cannot fit into anything new that I purchase. 

I am going to start walking each day and hope I can at least do that. I have a pulmonary embolism and find it difficlt to breathe especially after shopping or doing other activities for 2 hrs.

I know it it is the coumadin. Doctors will always deny that it is because they have no other recourse. There is another dryg called Pradaza which I intend to ask my doctor about and let everyone know.   

 

Reply

Loading...

Do you find yourself having difficulty trying to stop the compulsive drinking of water due to dry mouth or eating without the need to stop? Coumadin is another name for warfarin. This product in rat poison causes the rats to drink or eat excessively until they burst.
Reply

Loading...

I have been taking coumadin for 2.5 years. I have put on 40 pds in two and half years. I exercise almost daily and cannot loose the weight. It must be the coumadin.
Reply

Loading...

I have been on coumadin for 14 years...since age 25 and have gained 90 pounds.  I have been on every diet and even spent 12 weeks participating in a exercise boot camp and couldnt loose the weight.  It seems like no matter what I do the scale continues to climb.  Every doctor I have been to says that coumadin does not cause weight gain and that there are no dangerous side effects, but hello, I am overweight, I have purple ankles, I gain weight in the middle...which I never used to do and my face is puffy all the time.  I am tired all the time, the list could go on...I wish that I could come off of the coumadin but there is no alternative for me.

Reply

Loading...

This thread has really made me feel better about myself because since being on coumadin I have noticed a weight gain as well. I never used to have problems with my weight, and even though m diet is not perfect it did not explain all the pounds I have gained. Multiple nurses and doctors have told me that weight gain is not one of the side effects, but my mom and I are pretty much convinced that it DOES cause at least some weight gain, because my increased weight couldn't really be explained any other way. Unfortunately for me I have to be a lifetime coumadin user due to the high risk of me developing a PE again... Glad to see my mom and I weren't mistaken though.
Reply

Loading...